MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832220
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Codes Myocardial Infarction (1969); Perforation of Vessels (2135); Thrombosis/Thrombus (4440)
Date of Event 12/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that insufficient apposition, removal difficulty, vessel perforation, acute thrombosis, and myocardial infarction were encountered.The 80% stenosed target lesion was located in the moderately tortuous and mildly calcified distal circumflex artery.A 2.25 x 32mm synergy xd drug-eluting stent was advanced for treatment.However, upon inflation, the stent balloon was only able to inflate to 3 atmospheres before losing pressure which resulted in a partially deployed stent.The physician tried to remove the balloon but it was stuck.He pulled back the balloon harder which freed the balloon but it caused the wire to jump forward resulting in a perforation of the artery.The device was removed intact and a hypotube kink was noted.Atrial fibrillation and subsequent thrombosis were encountered and the patient experienced st-segment elevation myocardial infarction.The patient's artery was coiled off to treat the perforation.No further complications were reported and the patient status post-procedure was stable.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13180339
Report Number2134265-2021-16315
Device Sequence Number14886567
Product Code NIQ
UDI-Device Identifier08714729980766
UDI-Public08714729980766
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model NumberH7493941832220
Device Lot Number0025663672
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2021
Initial Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient RaceWhite